Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 19, 2018, 12:52 PM CST for 4 counties in Texas. It took effect at Jan 19, 2018, 1:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2018, 12:52 PM CST (18:52 UTC)
- In effect from
- Jan 19, 2018, 1:00 PM CST
- Expired
- Jan 19, 2018, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3491 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WWUS84 KLUB 191852 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1252 PM CST Fri Jan 19 2018 TXZ021-022-027-028-200100- /O.NEW.KLUB.FW.W.0001.180119T1900Z-180120T0100Z/ /O.CON.KLUB.FW.A.0002.180121T1800Z-180122T0000Z/ Parmer-Castro-Bailey-Lamb- 1252 PM CST Fri Jan 19 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE NORTHWESTERN SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE FOR WINDS IN THE 20 TO 35 MPH RANGE...VERY DRY FUELS...AND MINIMUM RH VALUES AT OR BELOW 15 PERCENT... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR THE ROLLING PLAINS...SOUTH PLAINS...AND EXTREME SOUTHERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect until 7 PM CST this evening. * Wind...West at 20 to 35 mph at the 20 foot level. * Humidity...10 to 20 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are occurring. These conditions can create rapid wildfire growth. && $$ TXZ023>026-029>044-200100- /O.CON.KLUB.FW.A.0002.180121T1800Z-180122T0000Z/ Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Cochran- Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn-Garza-Kent- Stonewall- 1252 PM CST Fri Jan 19 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR THE ROLLING PLAINS...SOUTH PLAINS...AND EXTREME SOUTHERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Wind...West at 20 to 35 mph at the 20 foot level. * Humidity...10 to 20 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 19, 11:24 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 19, 11:24 AM CST, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1124 AM CST Fri Jan 19 2018 .AVIATION... VFR conditions will continue through the next 24 hours. Breezy southwest wind will decrease in speed after sunset. Jordan && .PREV DISCUSSION... /issued 311 AM CST Fri Jan 19 2018/ DISCUSSION... Persistent low to mid level troughing today and Saturday will lead to some breezy conditions developing both afternoons while continue low level warm advection will see temperatures climb into the 60s and 70s today and 70s Saturday. Sunday will see another strong storm system move onto the central High Plains with the center of a closed low moving from northeastern NM to south central KS. This will result in a tight mid level height gradient, a mid level speed max on the order of 50-60 kts, and fairly efficient momentum transfer from mid to low levels despite some cold advection. There are thus some fire weather concerns each afternoon through Sunday with some details in the fire weather section below. Back to Sunday's winds, the magnitude of the mid level height gradient and speed max suggest there is some potential for meeting high wind criteria, espousal up on the Caprock. However, there is not quite enough agreement in the models on these features to go beyond the consideration of a High Wind Watch at this time. Beyond Sunday, the pattern moves toward more of a zonal pattern across the continental U.S. While there is the expected model disagreement in handling of embedded short wave troughs in this flow, the outcome for the forecast will not be bothered much with the overall pattern favoring dry and mild weather. The model blend initialization looks good in general with only some minor adjustments toward MOS values made this morning. FIRE WEATHER... Dry and breezy weather will lead to elevated fire weather conditions for parts of the area today and Friday. Very windy conditions will develop Sunday leading to elevated and quiet possibly critical conditions. Today and Saturday favor elevated condition mainly on the South Plains and southwestern Panhandle where RH will drop below the critical 15 percent value but with 20-foot winds likely remaining below 20 mph. Will issue a Fire Danger Statement for this afternoon generally west of a Memphis to Post line. Similar conditions are expected Saturday. With the ramping up of wind speeds Sunday comes the potential for critical conditions. However, cold advection will limit the potential for RH on the low side. Currently, it still looks like the southern Rolling Plains are the most favorable part of the forecast to reach critical conditions. However, given some uncertainty regarding RH values (e.g., cold advection not as strong as currently expected leading to warmer temperatures and lower RH) will not limit the upcoming Fire Weather Watch to the most likely area of concern but expand it to cover to the entire area. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Sunday afternoon for TXZ021>044. && 14
Hazardous weather outlook, Jan 19, 3:42 AM CST, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 342 AM CST Fri Jan 19 2018 TXZ021>044-200945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 342 AM CST Fri Jan 19 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Elevated fire weather conditions are expected to develop this afternoon mainly across locations from the New Mexico state line eastward to a Memphis to Post line. A Fire Danger Statement has been issued for this area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated fire weather conditions may develop again Saturday afternoon. Elevated to critical fire weather conditions are expected to develop Sunday afternoon as west winds become strong in response to a storm system moving across the central High Plains. A Fire Weather Watch has been issued for all of the South Plains area for Sunday afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:30 AM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 48 hr |
| Jan 19, 3:16 PM CST | High Wind Watch | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 36 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.